Back to top

The Destruction

58 posts / 0 new
Last post
Eileenpatricia

Hi Goldengirl,

Thanks for your reply which I have just come across - I still  dont find this site very user friendly.

Ii haven't exactly experienced  thh marked wearing off which others experience but lately my response to meds seems to vary from day to day.  I have, after several attempts to see a  pattern decided that I have become even more sensitive to the amount of sinemet at any one time.  So as I now see you suggested I have started taking half the dose every 3 hours(12.5/100) which gave me best part of a day of peace today after two  days  of  almost continuous dyskinesia.. its bot so much the writhing as the muscle tension which comes with that is difficult to deal with.  Indeed I dont know how others deal with this for years.  However, theres the problem of of needing more meds when   I am going to do  the  exercise I know  does me good..  I am due to see the PD nurse next month but I may have to bring it forward if I can..  I came across a trick this evening  to interrupt the cycle of writhing  and it worked like magic.  You press the forefinger and thumb of each hand  firmly together a bit like when people pretentiously emphasise a debating point and bingo It  stopped the involuntary movements and they did not start up again as by then it was several hours after I had taken the offending dose of sinemet prior to going to the  gymn .  I thought it might be difficult to stick to  a 3 hour regime but it is a lot easier than 3½ hrs between pills which is what I have been trying to do. 

Eileenpatricia

Hi All,

 

Why on earth on a site for PWP's is the edit time limited at all,, never mind 2 minutes!!!!

I do know about drafting your  post elsewhere and copy/pasting it. but you still notice errors or additions you want to make after posting.

 

 

 

goldengirl

Hi Eileenpatricia

I am glad that you are finding a way through the Meds maze!

Taking meds in smaller doses nearer together does seem to work for a lot of patients.

My husband takes his every 2 hours...you do get used to it and a digital pill box round his neck bleeps to remind him!

A dispersible  Madopar as a boost works for him...just take it 10 minutes before your exercise class starts.

Good luck with the experimenting!

Love

GG

 

gus

Hi gg what was them sleeping tablets called was going to private message you but to much hassle on this new forum setout it's fine on my laptop top but it's a mine field now really not liking this like you say having pd is enough without this crap sorry

goldengirl

Couldn't agree more Gus...and I haven't got Parkinsons!

The sleeping pills are Melatonin.....available in the USA and many other countries without a prescription but prescription only here.

It is a hormone that occurs naturally in our bodies and sends us to sleep.

I understand that doctors in the UK can prescribe it and many do, with good results.

It only gets you off to sleep, it doesn't keep you asleep and so it has no effects like woolly head the next day.

I buy them when I visit America in any pharmacy and use them occasionally .

I have not read anything to suggest they can't be used alongside Parkinsons meds but  maybe get the pharmacist or doctor to check!

Sweet dreams!

Love

GG

JUJU

Thank you everyone for your concern.  I will be reducing the pramipexole to slowly come off it.  I hope that I will then be myself again.  I will then have to try and fix the mess I have made whilst taking it.  It has made me feel that I am worthless and I can't understand why they still use the drug if there is an alternative.  It is hard coping with the PD and everything it throws at you, never mind the mania that the dopermine antagonists cause.  

goldengirl

Dearest Juju

I am so sorry that you are caught up in this horror.

Like you I cannot understand how patients are still being allowed to fall into this terrible nightmare.

Only greed explains the overprescribing, the withholding of information, the lack of warnings, monitoring and legal help.

You need expert help now...coming off can lead to withdrawal symptoms which need professional management from someone who understands the situation. My husband spent a month in hospital....

Psychological help is hard to get but ask for it.....regular sessions with a neuropsychologist over 2 years helped us .

Life will never return to a pre-DA state but we can cope.

Take care, private message me if I can help.

Love

GG

 

Pages